I found this chat while looking into a possible allergy to the Gore Helix device I have. I know you posted this two years ago, but I wanted to know what you found out. Thanks
Hi, i have the same problem an have a lot of information about it. Can send it across if you like. My research is more on the amplatzer as that is waht i have but the basic thing is that the migraines are a result of the device.
Hello. Thanks for responding to me. I’m sorry that it has taken me awhile to respond. I did find out last June that I am allergic to nickel. The Gore Helix device is 45% nickel! And I had this thing put in april of 2009. So I have basically been sick for almost a decade. I have had to have numerous surgeries resulting from complications caused by the allergy including an unplanned hysterectomy at 28 years old! So to sum it up, life was hell. I felt like such a burden on my family. My daughter was ten months old and my son eight at the time of the hole closure. My son has watched me get sick, while my daughter has never known anything else. My husband is my superhero. He kept me grounded and saved my life more than once.
September of last year, I went to see a new cardiologist in a different practice than the one who caused this hell. Less than two weeks later I was having full on, chest cracking, open heart surgery. He removed the device and I felt better almost instantly. No more chronic headaches and migraines. No more chronic constipation. No more a lot of things. Things I didn’t even realize were being effected. I’m still recovering, and will be for at least eight more months it hasn’t been easy, but I don’t regret it at all. I highly recommend people get the device removed as soon as possible if they are having ANY problems that have been connected to the device.
How are you doing? From what I understand, the device you have can erode and create more holes in the heart. I’m not as well informed on your type of device as I am on mine. What are the complications you are having? Just curious, what state are you in? I’m in Utah. Take care and hope to hear from you soon.
My main problem is migraines. Although i do have a lot of weakness, fatigue and a general sense of not feeling well.I also feel my vision has been slightly affected. The only thing containing the migraines is daily aspirin ( 150mg). With this i get migraines once in 4 weeks. If i stop this i get migraines daily. Although aspirin is now causing me tinnitus. I am convinced the device is responsible for this and have some data to prove it. I live in India and am having a tough time convincing my family and doctors to go ahead, although i am nearly there. Is it possible to speak with you via phone or email. ( If you dont mind ) to know more about your experience with your surgery. Would also like to know who your cardiologist is. As there are so few people in the world with any knowledge of this topic. Mine is the amplatzer device , i had it put in September 2009. It has the highest known cases of allergy according to most reports. Its great to know that your feeling well and better, i cant wait to have my device explanted.